Louisiana, 2011

Damaging Wind in Louisiana, February 6, 2011

February 6, 2011 · NWS SHV · 1 event in 1 county or zone

A line of thunderstorms developed along and ahead of a cold front across extreme Northwest Louisiana and deep East Central Texas during the early evening hours of February 6th. This activity developed in a stable surface airmass but decreasing temperatures aloft resulted in strong lapse rates aloft which allowed for increasing lift along the frontal boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A line of thunderstorms developed along and ahead of a cold front across extreme Northwest Louisiana and deep East Central Texas during the early evening hours of February 6th. This activity developed in a stable surface airmass but decreasing temperatures aloft resulted in strong lapse rates aloft which allowed for increasing lift along the frontal boundary. As a result...the storms moved into North Central Louisiana but not before producing some isolated hail reports along with some wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 6, 9:45 PM CST, 55 minutes earlier.

Area forecast discussion, Feb 6, 9:45 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CST SUN FEB 6 2011

.DISCUSSION...
COLD FRONT CURRENTLY MOVING ACROSS THE REGION...NEAR A EL DORADO
ARKANSAS TO JASPER TEXAS LINE. SHOWERS AND TSTMS STILL OCCURRING
ALONG THE FRONT IN A FAIRLY SOLID LINE. THE LINE IS IN A WEAKENING
TREND...AS DAYTIME HEATING WAS A BIG FACTOR IN ITS DEVELOPMENT.
SHOULD BE EAST OF THE AREA AROUND MIDNIGHT OR SHORTLY AFTER...SO
WILL NOT CARRY THUNDER IN ZONES PAST MIDNIGHT.

CHANGES TO FORECAST WILL INCLUDE MOVING TSTMS EAST IN GRIDS TO GO
WITH CURRENT CONDITIONS. WILL ALSO DELAY ONSET OF SNOW ONCE
AGAIN...AS FREEZING SURFACE TEMPERATURES WELL TO THE NORTH IN
KANSAS. OTHERWISE SOME TEMPERATURE AND WIND ADJUSTMENTS FOR
TO GO WITH CURRENT TRENDS.

&&

.AVIATION...
CEILINGS ARE FORECAST TO DETERIORATE BEHIND A COLD FRONT THIS
EVENING...BECOMING IFR ACROSS ALL SITES OVERNIGHT. SHRA/TSRA...
FOLLOWED BY LIGHT RAIN...EXPECTED ACROSS MLU/ELD TERMINALS THROUGH
06Z. OTHERWISE...NORTHWEST WINDS INCREASING TO 10 TO 15 KNOTS
AREAWIDE OVERNIGHT...WITH GUSTS TO 20 KNOTS ON MONDAY. CEILINGS
FORECAST TO IMPROVE TO VFR AFTER 18Z AREAWIDE. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  35  43  25  51  34 /  30  10  10  10  30
MLU  40  44  24  46  34 /  70  20  10   0  30
DEQ  33  42  17  46  25 /  40  10  10  10  40
TXK  34  39  22  49  27 /  40  10  10  10  40
ELD  37  41  20  45  28 /  50  20  10   0  30
TYR  34  43  25  53  35 /  30  10  10  10  40
GGG  34  43  23  52  35 /  30  10  10  10  40
LFK  37  46  25  56  36 /  20  10  10  10  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/05
Hazardous weather outlook, Feb 6, 7:22 PM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 PM CST SUN FEB 6 2011

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-
136>138-149>151-080130-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
722 PM CST SUN FEB 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TONIGHT...
ANOTHER COLD FRONT HAS MOVED ACROSS THE REGION. TEMPERATURES WILL
FALL INTO THE 30S TONIGHT AND RAIN WILL CHANGE TO SNOW ACROSS
SOUTHEAST OKLAHOMA AND PORTIONS OF SOUTHWEST ARKANSAS. SNOWFALL
ACCUMULATIONS WILL BE MAINLY LESS THAN ONE INCH BEFORE THE SYSTEM
EXITS THE REGION EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A SIGNIFICANT WINTER STORM WILL BE MOVING INTO THE FOUR STATE
REGION WEDNESDAY INTO WEDNESDAY NIGHT. THIS DISTURBANCE WILL HAVE
MUCH MORE MOISTURE TO WORK WITH AND COLDER AIR AS WELL. WHILE THE
STORM SYSTEM IS STILL A FEW DAYS AWAY...IT APPEARS THAT SIGNIFICANT
SNOW AND ICE ACCUMULATIONS WILL BE POSSIBLE FOR THE PORTIONS OF
THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. THE EVOLUTION OF THIS
STORM SYSTEM WILL CONTINUE TO BE MONITORED CLOSELY AS THE EVENT
NEARS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TONIGHT...BUT
EMERGENCY MANAGERS WILL WANT TO STAY UP TO DATE ON THE LATEST
WEATHER INFORMATION CONCERNING THIS SYSTEM.

ARZ072-073-LAZ001>006-010>014-017>022-TXZ152-153-165>167-080130-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
722 PM CST SUN FEB 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...TONIGHT...
SCATTERED THUNDERSTORMS WILL BE MOVING ACROSS NORTH LOUISIANA AND
SOUTHERN ARKANSAS THIS EVENING. A FEW STORMS MAY APPROACH SEVERE
LIMITS...PRODUCING SMALL HAIL AND STRONG WINDS. HOWEVER...WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A SIGNIFICANT WINTER STORM WILL BE MOVING INTO THE FOUR STATE
REGION WEDNESDAY INTO WEDNESDAY NIGHT. THIS DISTURBANCE WILL HAVE
MUCH MORE MOISTURE TO WORK WITH AND COLDER AIR AS WELL. WHILE THE
STORM SYSTEM IS STILL A FEW DAYS AWAY...IT APPEARS THAT SIGNIFICANT
SNOW AND ICE ACCUMULATIONS WILL BE POSSIBLE FOR THE PORTIONS OF
THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. THE EVOLUTION OF THIS
STORM SYSTEM WILL CONTINUE TO BE MONITORED CLOSELY AS THE EVENT
NEARS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TONIGHT...BUT
EMERGENCY MANAGERS WILL WANT TO STAY UP TO DATE ON THE LATEST
WEATHER INFORMATION CONCERNING THIS SYSTEM.

In the hours before

Special weather statement, Feb 6, 5:53 PM CST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 PM CST SUN FEB 6 2011

TXZ151-070100-
PANOLA-
553 PM CST SUN FEB 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CST...FOR THE FOLLOWING
COUNTY...

IN NORTHEAST TEXAS...
     PANOLA...

INCLUDING THE FOLLOWING LOCATIONS...
     CARTHAGE AND DEBERRY...

AT 550 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES WEST OF CARTHAGE...MOVING
NORTHEAST AT 35 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

05
Special weather statement, Feb 6, 6:20 PM CST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CST SUN FEB 6 2011

LAZ001-TXZ151-070045-
CADDO-PANOLA-
620 PM CST SUN FEB 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     CADDO...
IN NORTHEAST TEXAS...
     PANOLA...

INCLUDING THE FOLLOWING LOCATIONS...
     KEITHVILLE...MOUNT OLIVE...SPRING RIDGE...FRONT AND MIDYETT...

AT 617 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DEBERRY...OR 15
MILES NORTHEAST OF CARTHAGE...MOVING NORTHEAST AT 30 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

05
Local storm report, Feb 6, 6:53 PM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
653 PM CST SUN FEB 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             CENTER                  31.79N 94.18W
02/06/2011  M0.75 INCH       SHELBY             TX   CO-OP OBSERVER

&&

12
Special weather statement, Feb 6, 7:26 PM CST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CST SUN FEB 6 2011

LAZ010-017-070230-
DE SOTO-SABINE-
726 PM CST SUN FEB 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 PM CST...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     DE SOTO AND SABINE...

INCLUDING THE FOLLOWING LOCATIONS...
     CONVERSE...

AT 721 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES WEST OF CONVERSE...OR 17
MILES SOUTH OF MANSFIELD...MOVING EAST AT 40 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

05
Special weather statement, Feb 6, 7:28 PM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CST SUN FEB 6 2011

TXZ153-166-070200-
SAN AUGUSTINE-SHELBY-
728 PM CST SUN FEB 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 PM CST...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     SHELBY AND SAN AUGUSTINE...

INCLUDING THE FOLLOWING LOCATIONS...
     CENTER...NEUVILLE...PATROON AND SHELBYVILLE...

AT 724 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES WEST OF NEUVILLE...OR 11
MILES SOUTHWEST OF CENTER...MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.

05
Special weather statement, Feb 6, 7:54 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 PM CST SUN FEB 6 2011

TXZ152-165>167-070230-
ANGELINA-NACOGDOCHES-SABINE-SAN AUGUSTINE-
754 PM CST SUN FEB 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 PM CST...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES...SAN AUGUSTINE...SABINE AND ANGELINA...

INCLUDING THE FOLLOWING LOCATIONS...
     MACUNE AND PINELAND...

AT 754 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF HUNTINGTON...OR
16 MILES NORTH OF ROCKLAND...MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.

05

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, La Salle

When
February 6, 10:40 PM CST
Where
La Salle County, 2.07 mi S of Searcy
Measured
57 kt (66 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.690, -92.230

Seven to Eight trees were blown down over Mobley Road about one quarter of a mile west of Searcy-Eden Road. This was about 2 miles southwest of the Searcy Community.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 276390.